Alert archive / North Dakota / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 29, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jun 11, 2001, 2:35 AM CDT for Pierce County, North Dakota. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jun 11, 2001, 2:35 AM CDT (07:35 UTC)
- Expired
- Jun 11, 2001, 3:15 AM CDT
- In force
- 40 min
- Issued by
- NWS Bismarck, ND
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Pierce County, ND
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 2:50 AM CDT | Thunderstorm Wind 52 E | Rugby, ND | Numerous small tree's reported down and fence knocked over at a golf course. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 7.6 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 493 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 2220 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 167 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KBIS 110736 SVRBIS NDC069-110815- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 235 AM CDT MON JUN 11 2001 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PIERCE COUNTY IN NORTH CENTRAL NORTH DAKOTA * UNTIL 315 AM CDT * AT 235 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 12 MILES WEST OF BARTON TO 15 MILES SOUTHWEST OF ORRIN...OR FROM 25 MILES SOUTH OF BOTTINEAU TO 47 MILES SOUTHEAST OF MINOT...MOVING EAST AT 45 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... BARTON...ORRIN AT 255 AM CDT BALTA AT 310 AM CDT RUGBY...SILVA AT 310 AM CDT IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEAD(LY LIGHTNING...AND VERY HEAVY RAIN. LAT...LON 4852 10024 4788 10017 4789 9988 4852 9989 RSL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 1:00 AM CDT, 1 hour 35 minutes earlier.
Area forecast discussion, Jun 11, 1:00 AM CDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 100 AM CDT MON JUN 11 2001 CURRENT CONVECTIVE COMPLEX IS PROGGED OUT OF OUR FORECAST AREA THIS MORNING...FOLLOWED BY A MUCH DRIER LOW LEVEL WESTERLY FLOW. I LOOK FOR SOME CU IN THE MOIST WAKE OF THE CONVECTION...THEN SKIES WILL GO MOSTLY CLEAR BY AFTERNOON. TONIGHT SHOULD BE QUIET AS WE REMAIN IN THE DRY MODIFIED PACIFIC AIR. ON TUESDAY AN APPROACHING STRONG MID LEVEL TROUGH STARTS THE SURFACE FLOW BACKING WITH THE DEVELOPMENT OF A LEE SIDE TROUGH. THIS IN TURN BRINGS A STRONG RETURN OF LOW LEVEL MOISTURE TO THE WESTERN PLAINS. BY LATE TUESDAY AFTERNOON CONVECTIVE ACTIVITY SHOULD BE IN FULL FLOWER ACROSS THE NORTHERN PLAINS...PERSISTING THROUGH WEDNESDAY. FORTUNATELY IT LOOKS LIKE THE MAIN THREAT FOR SEVERE WEATHER WILL REMAIN WELL SOUTH OF THE STATE...NEAR THE VICINITY OF THE WARM FRONT. .BIS...NONE. RSL
In the hours before
Special weather statement, Jun 10, 11:19 PM CDT, 3 hours 16 minutes before
NDZ001-009-017-110520- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILLISTON ND 1119 PM CDT (1019 PM MDT) SUN JUN 10 2001 ...STRONG STORMS MMOVING OVER AREA... A CLUSTER OF STRONG THUNDERSTORMS WILL MOVE EAST THROUGH TRENTON AND THE WILLISTON AREA THROUGH 1200 AM CDT. EXPECT HEAVY RAIN... GUSTY WINDS AND LIGHTNING WITH THIS STORM. MR
Special weather statement, Jun 10, 11:21 PM CDT, 3 hours 14 minutes before
NDZ001-009-017-110520- SPECIAL WEATHER STATEMENT-COR NATIONAL WEATHER SERVICE WILLISTON ND 1119 PM CDT (1019 PM MDT) SUN JUN 10 2001 ...SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 100 AM CDT... ...STRONG STORMS MOVING OVER AREA... A CLUSTER OF STRONG THUNDERSTORMS WILL MOVE EAST THROUGH TRENTON AND THE WILLISTON AREA THROUGH 1200 AM CDT. EXPECT HEAVY RAIN... GUSTY WINDS AND LIGHTNING WITH THIS STORM. MR
Special weather statement, Jun 10, 11:22 PM CDT, 3 hours 13 minutes before
NDZ001-009-017-110520- SPECIAL WEATHER STATEMENT-COR FOR WATCH...NO WARNING NATIONAL WEATHER SERVICE WILLISTON ND 1119 PM CDT (1019 PM MDT) SUN JUN 10 2001 ...SEVERE THUNDERSTORM WATCH CONTINUES UNTIL 100 AM CDT... ...STRONG STORMS MOVING OVER AREA... A CLUSTER OF STRONG THUNDERSTORMS WILL MOVE EAST THROUGH TRENTON AND THE WILLISTON AREA THROUGH 1200 AM CDT. EXPECT HEAVY RAIN... GUSTY WINDS AND LIGHTNING WITH THIS STORM. O MR
Special weather statement, Jun 10, 11:46 PM CDT, 2 hours 49 minutes before
NDZ001-009-017-110545- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILLISTON ND 1146 PM CDT (1046 PM MDT) SUN JUN 10 2001 ...SEVERE THUNDERSTORM WATCH UNTIL 100 AM CDT... STRONG THUNDERSTORMS WILL MOVE THROUGH MCKENZIE COUNTY AND EASTERN WILLIAMS COUNTY THROUGH 1215 AM CDT. THESE STORM ARE PRODUCING HEAVY RAIN AND CLOUD-TO-GROUND LIGHTNING. THE STORMS WILL TRACK THROUGH THE EPPING...RAY AND TIOGA AREAS BY MIDNIGHT CDT. ANOTHER CLUSTER OF STORMS WILL MOVE THROUGH THE WATFORD CITY AREA AT THE SAME TIME. STAY INDOORS AND OFF THE TELEPHONE UNTIL THE STORMS PASS. MR
Special weather statement, Jun 11, 12:44 AM CDT, 1 hour 51 minutes before
NDZ001-009-017-110640- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILLISTON ND 1244 AM CDT (1144 PM MDT) MON JUN 11 2001 AT 1240 AM CDT (1135 PM MDT) RADAR IN WILLISTON INDICATED MOSTLY MODERATE RAINSHOWERS LOCATED IN DIVIDE COUNTY. LIGHT TO MODERATE RAINSHOWERS WERE OCCURING IN CENTRAL AND EASTERN WILLIAMS COUNTY WITH A MODERATE THUNDERSTORM OCCURING IN TIOGA. THE RAINSHOWERS IN WILLIAMS COUNTY EXTENDED SOUTH INTO EASTERN MCKENZIE COUNY WHERE TWO CELLS SOUTH AND EAST OF KEENE WERE STRONG THUNDERSTORMS. THE INDIVIDUAL SHOWERS AND THUNDERSTORMS ARE MOVING FROM SOUTHWEST TO NORTHEAST AT 35 TO 40 MPH. AFTER A SLIGHT BREAK ANOTHER BAND OF SHOWERS AND THUNDERSTORMS WILLF MOVE INTO WESTERN DIVIDE...WILLIAMS AND MCKENZIE COUNTIES OVER THE NEXT COUPLE OF HOURS. RV
Special weather statement, Jun 11, 1:12 AM CDT, 1 hour 23 minutes before
NDZ001-009-017-110710- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILLISTON ND 112 AM CDT (1212 AM MDT) MON JUN 11 2001 AT 100 AM CDT SEVERE THUNDERSTORM WATCH NUMBER 392 HAS BEEN ALLOWED TO EXPIRE. THIS INCLUDES ALL OF DIVIDE...WILLIAMS AND MCKENZIE COUNTIES. MORE RAINSHOWERS AND ISOLATED THUNDERSTORMS WILL OCCUR OVER THE NEXT SEVERAL HOURS BUT SHOULD REMAIN BELOW SEVERE LIMITS. STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST INFORMATION. RV
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 8:16 PM CDT | Severe Thunderstorm Warning | BIS | McKenzie | 64 min |
| Jun 11, 1:52 AM CDT | Severe Thunderstorm Warning | BIS | McHenry, McLean, Ward | 53 min |
| Jun 11, 3:20 AM CDT | Severe Thunderstorm Warning | BIS | Morton | 40 min |
| Jun 11, 4:09 AM CDT | Severe Thunderstorm Warning | BIS | Burleigh, Morton | 36 min |
| Jun 11, 8:36 AM CDT | Severe Thunderstorm Warning | BIS | Stutsman | 39 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.